MAUDE Adverse Event Report: EXACTECH, INC. SMALL GLENOID PLATE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

EXACTECH, INC. SMALL GLENOID PLATE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number 320-35-01
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Osteolysis (2377)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately three years post initial right tsa, the 80 y/o female patient presented back to surgeon's office with complaints of pain and dissatisfaction with their right reverse tsa.Upon examination and imaging, the surgeon believed the patient's glenoid positioning was too superior, this led to inferior scapular notching of the poly liner implant onto the scapular bone.Evidence of bone reabsorption and osteolysis due to poly wear is present.The surgeon felt the baseplate implant was unstable and loose on imaging.The surgeon would like it reported that this patient obtained a scapular spine fracture as well.The patient was scheduled for a revision right reverse tsa surgery.During the revision surgery, the joint was exposed.The humeral liner, torque screw, and tray were removed from the stem.The stem was checked for stability.The glenoid was then accessed and the locking screw and glenosphere were removed.The locking caps and compression screws were removed and the baseplate showed to be loose in the glenoid bone.There was inferior glenoid bone completely missing due to wear and osteolysis.Cultures were taken throughout the procedure.The baseplate was removed and the joint was irrigated well.The surgeon had to cut and remove the distal coracoid for bone graft and use it in and on the glenoid surface to replace bone before implanting a new competitor's central screw in baseplate.The surgeon used a 36mm competitor's glenosphere and locking screw.The surgeon then went back to the humerus and trialed the exactech 36mm humeral tray and liner to match the 36mm competitor's implant.A new humeral tray was secured with a new torque screw and a new liner was implanted.There was no breakage of device or surgical delay/prolongation.The patient left the or stable.Patient was last known to be in stable condition following the event.Photos and x-ray attached.The devices are not available for evaluation due to devices was discarded by the facility.
 
Additional Manufacturer Narrative
(d10) concomitant devices: 300-30-09 - equinoxe preserve stem 9mm: (b)(6).320-31-36 - glenosphere, 36mm: (b)(6).320-35-01 - small glenoid plate: (b)(6).320-36-00 - 36mm humeral liner +0 unconstrained: (b)(6).320-10-00 - equinoxe rev adapter plate tray +0: (b)(6).320-15-05 - eq rev locking screw: (b)(6).320-20-00 - eq rev torque defining screw kit: (b)(6).320-20-18 - eq rev cmprss scr lck cap kit, 4.5 x 18mm: (b)(6).320-20-18 - eq rev cmprss scr lck cap kit, 4.5 x 18mm: (b)(6).320-20-22 - eq rev cmprss scr lck cap kit, 4.5 x 22mm: (b)(6).320-20-22 - eq rev cmprss scr lck cap kit, 4.5 x 22mm: (b)(6).319-01-32 - steinmann pin sterile 3.2mm x 178mm: (b)(6).321-52-07 - 3.2mm drill bit sterile: (b)(6).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely the result of prosthesis wear and loosening.Additional reasons for the reported revision may be inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and relevant clinical information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
SMALL GLENOID PLATE
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21664935
Report Number1038671-2025-01635
Device Sequence Number7614557
Product Code PHX
UDI-Device Identifier10885862534866
UDI-Public10885862534866
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K182536
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number320-35-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date05/01/2025
Date Device Manufactured08/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization;
Patient Age80 YR
Patient SexFemale